MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SXR07060L
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned and the evaluation is not yet complete.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the involved product/lot# combination was conducted with no relevant findings.A review of the complaint history files confirmed that the involved product/lot# combination has not been reported previously.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the misago device would not fully deploy.Follow up communication with the user facility confirmed the following information: the procedure was for a peripheral case; the misago device was prepared; the tip was flushed with saline but it did not drip out of the catheter; the stent was loaded over the.035 glidewire; resistance was felt immediately when going through the valve of the 30cm cook sheath; the doctor took an image, the stent was partially deployed; the doctor decided to finish deploying the stent, and it came out twisted at both ends; and (the doctor attempted to balloon the stent, and deployed a 100cm stent through the twisted stent and ballooned several times to fix the twisted stent.
 
Additional Manufacturer Narrative
(b)(4).The actual device was returned to the manufacturing facility for evaluation.Visual inspection upon receipt found that the stent had been deployed in the total length.Magnifying inspection of the distal tip did not find any anomalies.Magnifying inspection of the inner shaft, including the stent, did not find any anomalies.Magnifying inspection of the sliding part, including the stent, found a dent on the proximal segment.The outside diameter of the sliding part, including the stent, confirmed to meet manufacturing specifications.Magnifying inspection of the segment the traction wires reveal no anomalies.Magnifying inspection of the sliding parts confirmed that they had been combined with each other in the normal manner.Simulation testing was conducted using a misago retention sample.A misago device was inserted into a terumo introducer sheath over a terumo guide wire.The misago's sliding part, including the stent, was fixed with one hand over the introducer sheath and then the non-sliding part was held and pushed forward with the other hand.This resulted in a partial exposure and deployment of the stent out of the distal segment of the sliding part.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product/lot# combination.The exact cause of the reported event cannot be definitively determined based on the available information and there is no evidence that this event was related to a device defect or malfunction.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
(b)(4).
 
Additional Manufacturer Narrative
During the manufacturer's self-review of the description of this complaint, it was found that this event should be classified into "serious injury" as the doctor had deployed a 100mm stent through the twisted stent and ballooned several times to fix the twisted stent, which should be considered as an intervention to prevent any damage to the patient.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5506788
Report Number9681834-2016-00052
Device Sequence Number829440
Product Code NIP
UDI-Device Identifier04987350722188
UDI-Public(01)04987350722188(17)180731(10)150831
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberSXR07060L
Device Lot Number150831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/18/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/17/2016
Supplement Report FDA Received Date04/01/2016
07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
30CM COOK SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight101